MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 5F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 5F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRAPEZOID TIBIAL TRAY SZ 5F/4T
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: three peg patella 35mm (cat# 200-02-35 / serial# (b)(4)) and ps tibial inserts sz 5, 9mm (cat# 204-25-09 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately thirteen years post initial left tka, this (b)(6) patient was having painful knee and came to surgeon with discomfort and swelling.Upon evaluation surgeon felt a liner exchange would help.Intra operatively surgeon found metallosis and a man hole cover that came disconnected from the tibia.It was stuck between the liner and proximal tibia tray.Also the patella had some wear to it.There was no osteolysis.So surgeon replaced it.Surgeon placed a 5/11mm ps and revised the patella to a 38mm.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.The device will be return.
 
Additional Manufacturer Narrative
(h3 the revision reported was likely the result detachment of the tibial tray¿s man hole cover and patella wear.It is possible that the posterior, lateral man hole cover detached from the tray upon implantation/cementation.This may have prevented the lateral side of the insert from fully seating, which led to micromotion between the tibial insert and tibial tray.Over time, the micromotion wore away the locking button, leading to more motion, which ultimately resulted in backside wear, metallosis, and pain after being implanted for over 12 years.The most probable root cause associated with the reported event of ¿detachment of device or device component¿ is associated with the separation of the device from its physical construct, integrity, or chassis.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 5F/4T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14118194
Report Number1038671-2022-00417
Device Sequence Number4399376
Product Code JWH
UDI-Device Identifier10885862047717
UDI-Public10885862047717
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2014
Device Model NumberTRAPEZOID TIBIAL TRAY SZ 5F/4T
Device Catalogue Number204-04-54
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2022
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale